| Catalog Number |
DLX100306 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
Thromboembolism (2654)
| Date of Event |
10/14/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height and medical history was was not reported.Section d2b ¿ procode: krd/hcg.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Micro-coil impediment in microcatheter with loss of cerebral target position is a known potential complication associated with coil endovascular procedures.Loss of microcatheter target position in the intracranial vasculature will require re-accessing the target site with increased potential for vessel trauma, vessel spasm, and/or ischemia/infarct.In this case, the events resulted in a 25-minute procedural delay which the physician considered to be clinically significant.It was further commented, the ¿patient had three small emboli in dwi [diffusion-weighted imaging], but it is impossible to say if these were contributed by the prolongation.¿ since the alleged device deficiencies resulted in a critical procedural prolongation which may have contributed to thrombus formation, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury,¿ with an awareness date of 07-nov-2024.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported, via a healthcare professional, that two deltaxsft10 3mm x 6cm (dlx100306/ 31188524) micro-coils were used for an endovascular embolization procedure.During the procedure, the user reported coil impediment in the microcatheter for both coils.The events resulted in a 25-minute procedural delay.The procedure was successfully completed.The event was initially reported as such, ¿customer has another complaint, again coils got stuck in the catheter (sl-10) or could not be inserted.Before the coil got stuck, the previous coils could easily be pushed through the same catheter.Coil and catheter will be sent in for examination.¿ on 07-nov-2024, additional information was received.Summary: per the information, the patient is a 66-year-old caucasian female with a medical history of depression and migraine.The target vessel was the middle cerebral artery (mca) bifurcation the information indicated that ¿microcatheters were continuously flushed with heparinized saline at full speed all the time.¿ the sl-10 microcatheter was removed and replaced by an echelon-10 microcatheter.Relevant anatomical information was noted as ¿no relevant tortuosity, mca 2.5mm, no calcifications.¿ the devices did not appear to be damaged at any time.There was no obstruction of the microcatheter; ¿no obstruction noted 0,014¿ chikai passed flawlessly.¿ the tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement; ¿yes, and visual control while inserting the coil was maintained.¿ regarding the 25-minute procedure extension and whether the physician considered this to be clinically significant, the information indicated the following: ¿prolongation of procedure increases risk of complications notably embolism.Patient had three small emboli in dwi [diffusion-weighted imaging], but it is impossible to say if these were contributed by the prolongation.¿.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).A non-sterile deltaxsft10 3mm x 6cm was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and no appearance of damages was observed.A non j&j microcatheter (sl-10 microcatheter) was returned with the galaxy coil.Microscopic inspection showed no damages on the embolic coil.The embolic coil was attempted to be advanced in the concomitant microcatheter; however, saline residues were occluding the microcatheter; therefore, a lab-sample prowler select plus microcatheter was flushed with a lab-sample syringe and the embolic coil was advanced.The distal end of the embolic coil was able to exit the distal end of the microcatheter without significant resistance.A manufacturing record evaluation was performed for the finished device 31188524 number, and no non-conformances related to the malfunction were identified.The issue reported regarding the embolic coil being impeded in the microcatheter could not be confirmed, as the embolic coil was able to be advanced through the lab-sample microcatheter.The dried saline residues in the concomitant microcatheter suggests that a continuous flush was not maintained; however, this remains speculative.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.As part of j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damage from leaving the facility.Since no product defect was identified, no capa activity is required.The instructions for use contain the following precautions and warnings: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then, slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.During coil retraction, verify under fluoroscopy that a one-to-one relationship exists between the delivery tube and the coil.If not, the coil has been stretched, which could lead to premature detachment or coil fracture.If the one-to-one relationship does not exist, remove the infusion catheter and the detachable coil as an assembly and replace.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.